Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


my cd4's-viral load
May 30, 2004

in 2001 i found out i was hiv poz got my labs my cd4 was 199 and viral load 5000......since then i havent been on meds,now yesterday i got my new labs and my cd4 is 151 and viral load only 1000.plz im now on meds finally trying to fight this disease i started yesterday,i wanna know why my cd4 is always so low and my viral load is very good always low wityh never meds,and why i have an aids diagnosis at only 4 years of having this illness im a female 30 years old...and got this disease from my ex who was full blown and never told me,he passed away due to pml aids complications in 2001 3 weeks after i found out i was hiv poz,do u think thats why my cd4 is always low and viral load always low and good,im very worried no dr can explain..thank u..love,candy

Response from Dr. Young

Candy-

Thank you for your questions.

I can't tell you why specifically, your CD4 count is so low; but it is clear that persons with HIV can have CD4 cell and immune destruction, even with low viral loads. I don't think that your situation has much to do with your ex's disease at the time that you acquired the virus either.

Nevertheless, it is clear that women tend to have HIV disease progression with lab values that are higher (better, so-to-speak) than men's. With a CD4 count that is reproducibly below 200, you're at risk of having an AIDS complication and I'd be recommending that you consider starting antiretroviral therapy in the near future.

Good luck, thanks for reading. BY



Previous
Starting Treatment
Next
2 mos. after seroconversion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement